I posted the other day on this site. I was switched from natur-throid to synthroid and also cytomel. I think I am on to high of a dose. He started me out taking .88 of synthroid with 5mcg of cytomel in the morning then .75 of synthroid and 5mcg of cytomel in the afternoon. I don't know why he split the doses. Since taking both these doses for the last couple days I have been nauseous, headache, sweating, dizzy. I think it is to much I wanted to know what you might think since this is the first time I have been on synthroid.
Tracey, I've not heard of splitting Synthroid before. Weird. I've heard of splitting your T3. Did the doc mention why you need to split Synthroid. You are on a high dose. I'm assuming your T4 is way low???
What are your latest lab results? Post those, too, so we can better answer your question.
All I know is that the Naturethroid's conversion chart is NOT Accurate. My daughter is 8 and was born without a gland. She was on Synthroid only most of her life (100mcg) switched to Armour 6months ago (120mg) switched to Naturethroid (195 mg so far!!! ) NT Conversion chart says she should be on 130mg. I'm hearing that it can be off by close to 2 grains(130 mg). If switching back to Synthroid with Cytomel maybe you need LESS then what the Synthroid w/cytomel conversion chart says due to the Naturethroid being MORE then what it says???? It sounds like a balancing issue and your symptoms are sounding hyper. Contact laura1967 as she was on Armour and switched to Synthroid w/cytomel and is doing great. You probably need to back off some and convert more slowly. Please let me know if you are successful. Good luck and jump on this fast before you get sicker!
I actually contacted my pharmacy and they said they are a compound pharmacy and can make the dose I need even though they don't have it. I am waiting for my doctor to call I will get a three month supply. I was on about a 65mg twice a day then I would take a 32.4 in the day and a half of one in the afternoon. I was close to what your daughter is taking. I might see if I can do 65 twice a day like I was and swtich to 32.4 with each dose. So it would be like 97.4 each dose. I can't stand how the sythroid is making me feel like I am dizzy and going to fall out and like my head is in a vice grip. I contacted that compounding pharmacy in Arizona and they have plenty of Natur-throid if I need to get it refilled again and my pharmacy doesn't have any. Thank for the info. I think I am going to stick with Natur-throid since I felt more normal on it.
I really think that the shortage could be due to many people switching from Armour to Naturethroid, and it probably caught their supply off guard. Although my compounding pharmacy was out, the first pharmacy (CVS) that I called in the phone book had it. I think we would try the compounded before we would switch back to a synthetic. All this back and forth is not good for the body!!! Many doctors have drunk the big pham. co. koolaide, and they don't seem to really want patients on desicated. They find any reason they can to switch you to Synthroid. I personally think you should stay as close to what has been working for you as possible. I'm sure the supplies will get restocked shortly. If worse comes to worse, depending on how supplies are where each of us who need it live, we may have to all start getting it for each other and then send it by mail to those who can't find it in their area. I live in the Dallas Ft.Worth metroplex so we have lots and lots of pharmacies. However, someone from a rural isolated area, with just a few pharmacies to choose from, may have a much more difficult time when supplies are lower. Definately use the mail order / compounding pharmacy in AZ if you need to. I really hope that every thing works out for you. Good luck and God bless!
The pharmacy from Arizona called me back yesterday and they can only do a 1 month supply because they won't be gettin any in for a coupe months. My local pharmacy said they had like a years worth but when I called back they only had enough for 1 month also. I guess I am going to stick it out on the synthroid w/cytomel. My doctor called me back yesterday and said I could just start my taking the .88 in the morning with 5 of the cytomel then just 5 of the cytomel in the afternoon. We will see how it goes. I don't like it but I am kind of stuck right now. I have been hearing that they are going to discontiue the dessicated thryoid I hope it's not true but time will tell.
That is what "they" want us to believe, so we will all switch back to synthetic when the doctors eagerly recommend it. Then when production is back on line and distribution is flowing again, the demand won't be there and the desicated companies won't be able to meet their operating cost and then they will be forced by economics to shut their doors forever. It really is an evil scheme that can be avoided if we will all work together and not bail too quickly. Desicated thyroid has been produced for over 100 years. (Before the FDA ever existed!) It has been "Grandfathered" in. It has been around and working well for many people for far longer than synthetic. It is not going anywhere permanently. We need to hang in there to see if supplies will come back in two to three months. It really is simple economics,(supply & demand). As long as the demand is there, then there will be desicated hormone available. This is still America! We are not a socialist country yet!!! We need to all stay calm, finish our thirty day supply, and when it is time to refill, check every pharmacy near and far. Call family and friends who live elsewhere if need be, and have them check their areas, as they can mail it to you. Also check many mail order drug companies. If we've done all we can,and we still can't find it for a few months, then we simply switch to compounded desicated to hold us over until this all blows over, which I feel certain it will. It's all political and this has been tried before by the big drug companies and their lobbying group. But what can we the individual do against such a formidable force? We must stay the course and as close to the treatment that works best for us. If that is a natural t3 product, then have it compounded until the supply starts to flow again. We must do our job as the consumers if this is all going to turn out well. Many peoples quality of life depends on t3. I don't think we should take the chance with these big pharm. companies and be dependent on their synthetic t3. That gives them all the control to do as they please, and I don't trust anyone with that much power! What we all know for a fact is that it is about the mighty $dollar$ and their pattens on their drugs (WHICH HAVE JUST BEEN EXTENDED by 7 YEARS!!! COINCIDENCE??? I THINK NOT!!!), and not our health! If they can get us all on their synthetic t3, I do believe that it will only be a matter of time until they pull the plug on it and force us all onto their t4 only drugs, which has always been and continues to be their top priority! Further more, the company who makes the synthetic t3 is quite small and will never be able to keep up with that much production. Either way,synthetic t3 will not be available for long! Not having t3 available in any form will ultimitely make people sick in other ways and in need of many other drugs that they hold the pattens on, which means more $money$ in their pockets! So we must not play into it, or we will find ourselves in the same pickle as Great Britan with only one drug (T4) available for thyroid needs.
Correction : Actually the drug patent extention has not happened YET, but is proposed under "Obamacare" as a pay off to a massive lobbying group called PHARMA and other union groups associated with health care. If passed, this portion of the bill will extend the pattens from 7 to 12 years and make desicated thyroid an orphane (deincentiveize) drug.
I just read your Aug 27 2009 posting. This is exactly what I am experiencing. Changed for natural to syntroid and cytomel. Not split, just in morning. I am SO tired, eyes burning, weak, hot, irritable, lathargic, even hard to talk. Very nauseated. I am freaked that this might be too high. I am sick of doctors who won't check conversion tables before making these changes. I feel awful and cannot do cardio or I get dizzy and very ill. Just lay down and avoid people. I see her tomorrow. Meantime, what did you find out?
What dose of synthroid are you on? What dose of cytomel? I've never heard of splitting doses of synthroid/T4 med, but it's customary to split doses of cytomel, because it's so fast acting and doesn't stay in the system for very long.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.